North Dakota, 2005Damaging Wind in North Dakota, June 2, 2005
June 2, 2005 · NWS FGF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Jun 2, 2:30 AM CST, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 2, 2:30 AM CST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION.CORRECTION
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
330 AM CDT THU JUN 2 2005
...MAIN FORECAST CHALLENGE CONCERNS CONTINUED CONVECTIVE AND HEAVY
RAIN THREAT DURING NEXT FEW DAYS...
.CURRENT OBSERVATIONAL OVERVIEW...
07Z SURFACE ANALYSIS DEPICTED DEEP LOW PRESSURE OVER WESTERN NORTH
DAKOTA WITH RESULTANT TIGHT SOUTHEAST PRESSURE GRADIENT FROM THE
RED RIVER VALLEY WEST. STRONGEST PRESSURE FALLS NOTED OVER SOUTHEAST
SASK PROVINCE SUGGESTING LOW CENTER SHOULD TAKE A NORTH TO NORTHEAST
TRACK DURING THE REMAINDER OF THIS MORNING. LATEST WATER VAPOR IMAGERY
SHOWED POWERFUL 250MB 90KT JET MAX PUNCHING NORTHEAST INTO CENTRAL
NORTH DAKOTA WITH WESTERN PART OF THE STATE IN FAVORABLE LEFT EXIT
REGION (INDIRECT TRANSVERSE CIRCULATION) WHERE RESULTANT UPPER LEVEL
DIVERGENCE IS ENHANCING OVERALL LARGE SCALE ASCENT. EXAMINATION OF
RADAR MOSAIC PAINTED MOST OF CONVECTION/SOME SEVERE OVER WESTERN
NORTH DAKOTA LIFTING NORTHEAST INTO CANADA. ADDITIONAL BAND OF
NON SEVERE CONVECTION WAS RIDING NORTHWARD FROM EASTERN SOUTH
DAKOTA.
.SHORT TERM...
LITTLE CHANGE TO UNSETTLED WEATHER PATTERN EXPECTED INTO THE UPCOMING
WEEKEND AS VERTICALLY STACKED LOW OVER SOUTHEAST SASK PROVINCE STAYS
PINCHED OFF FROM WESTERLIES AND SHOWS LITTLE MOVEMENT UNTIL FINALLY
WEAKENING INTO AN OPEN WAVE ON SATURDAY. MODELS HAVING TROUBLE WITH
EVENTUAL PLACEMENT/MOVEMENT OF BOUNDARY AS SOUTHWEST FLOW ALOFT IMPEDES
ANY SIGNIFICANT EASTWARD PUSH. BASED ON THIS APPEARS CWFA IN STORE FOR
A PROLONGED CONVECTIVE/HEAVY RAIN THREAT INTO SATURDAY. AT THIS TIME
IT APPEARS AREAS FROM RED RIVER VALLEY EAST AT GREATEST RISK AND WILL
ADDRESS POP CHANCES THAT ROUTE. PROJECTED INSTABILITY PARAMETERS TODAY
INTO SATURDAY SUGGEST THE POTENTIAL FOR SOME SEVERE STORMS ALONG WITH
LOCALLY HEAVY RAINS AS POTENTIAL TRAINING OF STORMS EXISTS IN SOUTHWEST
FLOW ALOFT. NAM MUCH MORE ROBUST THAN GFS ON INSTABILITY DURING NEXT
FEW DAYS. AT THIS POINT WILL TAKE THE MIDDLE OF THE ROAD ROUTE AND
KEEP CONVECTION GOING INTO SATURDAY BUT BACK OFF ON SEVERE THREAT
SOMEWHAT. HOWEVER IF NAM SCENARIO DOES PAN OUT WE WILL BE LOOKING AT
A TOTALLY DIFFERENT GAME. BY SUNDAY THINGS MIGHT FINALLY CALM DOWN
AS UPPER LEVEL FLOW BECOMES MORE WESTERLY IN NATURE WHICH HELPS TO
FINALLY KICK BOUNDARY EAST. WILL UPDATE ESF FOR HEAVY RAIN POTENTIAL
TODAY INTO SATURDAY. HOWEVER OVERALL MODEL QPF/HPC VALUES HAVE TRENDED
DOWNWARD DURING THE PAST DAY.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...ESF ISSUED THROUGH SATURDAY FOR HEAVY RAIN POTENTIAL.
MN...ESF ISSUED THROUGH SATURDAY FOR HEAVY RAIN POTENTIAL.
&&
BERG
Hazardous weather outlook, Jun 2, 5:55 AM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
655 AM CDT THU JUN 2 2005
MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-021730-
BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN-
EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN-
EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND-
HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND-
NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND-
PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN-
SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND-
TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN-
WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN-
INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE...
FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU...
THIEF RIVER FALLS...VALLEY CITY AND WAHPETON
655 AM CDT THU JUN 2 2005
...A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS EASTERN NORTH
DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA THIS AFTERNOON THROUGH
TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST
CENTRAL AND NORTHWEST MINNESOTA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL
MINNESOTA. THE BEST THREAT FOR SEVERE THUNDERSTORMS WILL BE FROM
FROM 2 PM THROUGH 10 PM THIS EVENING. THIS AFTERNOON STORMS MAY
DEVELOP ALONG AND WEST OF THE RED RIVER VALLEY...THEN MOVE INTO
MINNESOTA BY EVENING. THE MAIN THREAT FROM THE STORMS WILL BE LARGE
HAIL AND DAMAGING WIND. STRONG UPPER LEVEL WINDS WILL COMBINE WITH
MOISTURE AND A SURFACE WIND SHIFT LINE TO AID THUNDERSTORM
DEVELOPMENT TODAY AND TONIGHT. THE OVERALL COVERAGE OF SEVERE STORMS
APPEARS TO BE ISOLATED THOUGH...BUT ANY STORMS THAT DEVELOP MAY
BECOME SEVERE. HEAVY RAIN IS ALSO POSSIBLE NEAR ANY STORMS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS THE CHANCE OF THUNDERSTORMS THROUGH THE PERIOD...AS THE
ACTIVE WEATHER PATTERN CONTINUES. HEAVY RAIN AND LOCALIZED FLOODING
MAY ALSO OCCUR THIS WEEKEND THROUGH THE MIDDLE OF NEXT WEEK WHERE
STORMS OCCUR.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT.
KELLENBENZ
Thunderstorm Wind, Traill
- When
- June 2, 6:15 AM CST
- Where
- Traill County, Buxton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 47.600, -97.100
A tree was blown onto the postmaster's car at the post office. The vehicle was totalled.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Montana, June 2 to 5, 2005$701,000 · 2 events
- Flood and Hail in Georgia, June 2, 2005$356,000 · 50 kt wind · 10 events
- Tornadoes and Hail in Colorado, June 2, 2005$25,000 · F0 · 45 events
- Hail in Texas, June 2 to 3, 2005$175,000 · 2 in hail · 4 events
- Damaging Wind in Florida, June 2, 2005$60,000 · 60 kt wind · 1 event
- Tornado and Hail in Kansas, June 2, 2005F1 · 12 events
- Hail and Damaging Winds in New Mexico, June 2, 2005$25,000 · 1 in hail · 5 events
- Tornado and Hail in Colorado, June 2, 2005F0 · 22 events
- Hail and Damaging Winds in Texas, June 2 to 3, 20051.75 in hail · 15 events
- Damaging Wind in Alabama, June 2, 2005$19,000 · 55 kt wind · 1 event
- Dense Fog in Kansas, June 2, 200510 events
- Damaging Winds in Texas, June 2 to 3, 200560 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460396.